Alert archive / New York / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 13, NWS Binghamton, NY

June 11, 2001Chenango County, Delaware County, Otsego County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2001, 4:54 PM EDT for Chenango County, Delaware County, Otsego County, New York. It was in force for 66 min. 5 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 4:54 PM EDT (20:54 UTC)
Expired
Jun 11, 2001, 6:00 PM EDT
In force
66 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Chenango County, NY, Delaware County, NY, Otsego County, NY

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:55 PM EDTThunderstorm Wind 50 EGuilford, NYEmergency management reported trees and wires blown down by thunderstorm winds. Some hail was also reported.
Jun 11, 5:05 PM EDTThunderstorm Wind 50 EMt Upton, NYEmergency management reported several trees blown down by thunderstorm winds.
Jun 11, 5:20 PM EDTThunderstorm Wind 50 EBainbridge, NYEmergency management reported several trees blown down by thunderstorm winds.
Jun 11, 5:26 PM EDTThunderstorm Wind 50 EGuilford, NYSKYWARN storm spotters reported tree limbs down in East Guilford.
Jun 11, 5:30 PM EDTThunderstorm Wind 50 ESidney, NYEmergency management reported several trees and wires blown down by thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS51 KBGM 112055
SVRBGM
NYC017-025-077-112200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
454 PM EDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHENANGO COUNTY IN CENTRAL NEW YORK.
  OTSEGO COUNTY IN CENTRAL NEW YORK.
  DELAWARE COUNTY IN CENTRAL NEW YORK.

* UNTIL 600 PM EDT.

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL...NEAR GUILFORD...OR ABOUT 2
  MILES SOUTHWEST OF GUILFORD...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKDALE AND MT UPTON AROUND 500 PM EDT.
  SIDNEY AROUND 505 PM EDT.
  UNADILLA AND YOUNGS AROUND 510 PM EDT.
  EAST SIDNEY AND WELLS BRIDGE AROUND 515 PM EDT.
  SIDNEY CENTER AND FRANKLIN AROUND 520 PM EDT.
  LOOMIS AROUND 525 PM EDT.
  WALTON AROUND 530 PM EDT.
  COLCHESTER AROUND 535 PM EDT.
  HAMDEN AND MEREDITH AROUND 540 PM EDT.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STRONG DAMAGING 
WINDS...AND TORRENTIAL DOWNPOURS. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4250 7558 4233 7566 4203 7473 4228 7460

$$

*** NAME ***

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 11, 2:45 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT MON JUN 11 2001

CONVECTIVE LINE MOVING THROUGH THE WRN ZONES ATTM. MODELS HAVE BEEN DOING WELL
WITH THE SITUATION SO FAR AND BELIEVE THE ADVERTISED SOLUTION WILL PAN OUT.
BELIEVE THE BGM CWA WILL BE THE INITIATION POINT FOR LATER SVR WX THIS EVENING.
THE STORMS WILL CONTINUE TO BUILD AS THEY MOVE EWD WITH THE BEST CHANCE OF SVR
TO THE E/SE OF THE BGM CWA AWAY FROM ADVANCING CAP. HOWEVER PULSING STORMS MAY
POSE PROBLEMS IN THE BGM AREA MAINLY EAST OF I81. WILL INCLUDE 30 POPS FOR
EVENING CONVECTION WEST AND NORTH BUT COVERAGE SEEMS TO DICTATE LIKELY EAST AND
SOUTH. CLEARING LATER TONIGHT BEHIND THE CONVECTION WILL ALLOW AREAS OF DENSE
FOG TO DEVELOP.

MODELS ARE TRENDING COOLER FOR TOMORROW BUT TEMPS SHOULD STILL GET INTO THE
LOWER 80S WITH DEW POINTS CLIMBING INTO THE 60S. LOW LEVEL MOISTURE WILL BE
LACKING TOMORROW BUT BY LATE TUESDAY BUFKIT SHOWS THE LOW LEVELS WILL BECOME
SUPERADIABATIC AND CAPPING INVERSION WILL BE GONE. A WEAK SHORT WAVE WILL ALSO
BE MOVING THROUGH SO BELIEVE IT BEST TO KEEP LOW CHC POPS IN FOR TOMORROW.

THERE IS SOME Q-CONV AND UVV ADVANCING FROM THE WEST TUESDAY NIGHT ALONG WITH
AN APPROACHING SUBTLE SHORT WAVE AND AN INCREASE IN LOW LEVEL MOISTURE. WILL
OPT TO INTRODUCE SOME LOW POPS TOWARD DAYBREAK FOR THE WRN/NRN ZONES TO COVER
THIS. MODEL CAPE VALUES ON WEDNESDAY ARE PROGGED TO BE IN THE 1000-1500J/KG
RANGE AS THE AREA WILL BE WELL INTO THE SOUP WITH DEW POINTS IN THE MIDDLE 60S.
BELIEVE THE AFOREMENTIONED SHORT WAVE THAT WILL SLOWLY MOVE THROUGH THE AREA ON
WEDNESDAY WILL PROVIDE ENOUGH OF A TRIGGER TO ACT ON THE AVAILABLE INSTABILITY
TO INITIATE CONVECTION. WILL GO WITH CHC POPS AND MAINLY AFTERNOON TERMINOLOGY.

MOS TEMPS SEEM REASONABLE SO WILL STAY CLOSE.

WORK ZONES OUT.

.BGM...NONE.

SPORER

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:29 PM EDTSevere Thunderstorm WarningBGMChenango61 min
Jun 11, 4:39 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga66 min

Nearby

Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.